Saturday, August 13, 2022
HomePopularWhat's In Excedrin Migraine

What’s In Excedrin Migraine

How Are Migraine Headaches Treated In Children And Adolescents

What Does a Migraine Feel Like? – The Excedrin® Migraine Experience

Basic lifestyle changes can help control a migraine. Whenever possible, avoiding the known triggers can help reduce the frequency and severity of migraine attacks.

Biofeedback and stress reduction. Biofeedback helps a person learn stress-reducing skills by providing information about muscle tension, heart rate, and other vital signs as a person attempts to relax. It is used to gain control over certain bodily functions that cause tension and physical pain.

Biofeedback can be used to help patients learn how their body responds in stressful situations, and how to better cope. Some people choose biofeedback instead of medications.

Other stress reduction options include counseling, exercising, and yoga.

Vitamins, minerals, and herbal products. These products have shown some effectiveness in migraine. They include magnesium, riboflavin, and coenzyme Q10.

Medications. Headache medications can be grouped into three different categories: symptomatic relief, abortive therapy, and preventive therapy. Each type of medication is most effective when used in combination with other medical recommendations, such as dietary and lifestyle changes, exercise, and relaxation therapy.

Important: If symptomatic relief medications are used more than twice a week, see your doctor. Overuse of symptomatic medications can actually cause more frequent headaches or worsen headache symptoms. This is called rebound or medication overuse headache.

Abortive medications include:

  • Triptans

Headaches But Not Necessarily Migraines Are Common In The Elderly

Headache is perhaps the most frequent complaint in the older population, although the prevalence of migraine after 65 years of age is far less likelyfurther reinforcing that most patients develop the headache disorder in their adult years or younger. In fact, among the elderly with symptoms of headache, migraine or probable migraine may affect between 10-25% of patients.1,2

How To Help My Child With Migrainesnovember 26 200: 39 Pm Subscribe

GernBlandstonHealth & Fitness1 user marked this as a favoritetriptanbarnone4:42 PMbarnone4:51 PMExcedrin Migrainedinger4:59 PMThe_Auditor5:10 PMreflecked5:11 PMGernBlandston5:13 PMartychoke5:14 PMThe basic recipe is one or two aspirin, one Tylenol , and one NoDoz .the results can be nastyspaceman_spiff5:15 PMGernBlandston5:16 PMIf only I had a penguin5:18 PMGernBlandston5:19 PMGernBlandston5:21 PMIf only I had a penguin5:23 PMThisbarnone5:26 PMSometimes I wonder if she has a vomiting problem because of a weak stomach or something thats accompanied by a headache.elfgirl5:27 PMleslies5:33 PMGernBlandston5:35 PMDee Xtrovert5:38 PMacalthla5:40 PMGreen Eyed Monster5:43 PMbarnone5:44 PMacalthla5:45 PMgive up and go to bed in a quiet, dark roomdilettante5:46 PMonechez shoes6:25 PMikkyu26:26 PMlottie6:58 PMfshgrl7:08 PMamtho7:12 PMamtho7:14 PMLittleMissCranky7:41 PMThe basic recipe is one or two aspirin, one Tylenol , and one NoDoz .Class Goat7:41 PMSt. Alia of the Bunnies8:06 PMcreepygirl9:55 PMit could bemetalheart10:56 PMexpialidocious11:11 PMwhyAnd caffeine is not an analgesic. The reason they include it in things like Excedrin and Anacin is that headache is a symptom of caffeine withdrawal.tejolote11:31 PMPedialyte Carol Anne5:44 AMgudrun9:58 AMoneirodynia12:42 PMamusebuche1:18 PM« OlderNewer »

You May Like: How To Get A Migraine

Aspirin Toxicity In Dogs

Aspirin is prescribed to dogs in doses between 5 and 10 mg per kilogram of body weight. Amounts exceeding these recommendations are potentially dangerous or even lethal. A single Excedrin Migraine contains 250 mg aspirin.

If there is a 10-kilos dog, its therapeutic aspirin dose would be 50 or 100 mg, based on its needs. The Excedrin Migraine pill exceeds the recommended amount, and it exceeds it 2.5 to 5 times. Basically, one Excedrin Migraine pill can cause aspirin poisoning in dogs weighing less than 25 kilograms.

Signs of aspirin poisoning include:

Vomiting

Bloody diarrhea .

Aspirin damages the red blood cells and can cause multiple organ failure. If the stomach ulcers it causes perforate the stomachs lining, secondary peritonitis is likely to occur.

Ways To Prevent Migraines In Children

Excedrin Migraine Geltabs 20ct x3/Pack  NEPA DISTRIBUTORS LLC

You can help prevent your child’s migraines and manage symptoms by encouraging behavioral changes such as:

  • Ensuring your child sticks to a consistent sleep schedule
  • Encouraging your child to get some form of exercise every day
  • Keeping your child hydrated and eating a healthy diet
  • Encouraging rest and relaxation
  • Documenting situations when your childs headache occurs to identify triggers

You may also consider talking with your physician about potential medications to use at the very start of a headache or migraine to help lessen the magnitude of the pain.

Also Check: Why Does Caffeine Help Migraines

How Long Does Excedrin Migraine Last And How Often Can I Take It

Migraine attacks can last anywhere from 4 to 72 hours, with symptoms and duration varying person to person. In three studies, the combination of acetaminophen, aspirin, and caffeine significantly reduced migraine pain intensity compared to placebo 1 to 6 hours after taking the dose. The combination reduced pain to mild or none for 59.3% of participants at 2 hours and 79% of participants at 6 hours .

As far as frequency, you should not take more than 2 caplets or gel tabs within a 24-hour period. Talk to your provider If your symptoms persist or worsen.

Are There Other Types Of Migraine That Occur In Children And Adolescents

Yes, other types are grouped as either complicated migraine or migraine variants.

Complicated migraines are migraines with neurological symptoms, including:

  • Paralysis or weakness of the eye muscles that keep the eye in its normal position and control its movement. This was previously called an ophthalmoplegic migraine.
  • Weakness on one side of the body. This is called a hemiplegic migraine.
  • Pain at the base of the skull as well as numbness, tingling, visual changes and balance difficulties . This is called basilar migraine.
  • Confusion and speech and language problems. This is called confusional migraine and may also occur after a minor head injury.
  • Migraine variants are disorders in which the symptoms appear and disappear from time to time. Headache pain may be absent. Migraine variants are more common in children who have a family history of migraine or who will develop migraine later in life. Migraine variants include:
  • Paroxysmal vertigo dizziness and vertigo that is brief, sudden, intense, and recurs.
  • Paroxysmal torticollis sudden contraction of the neck muscles on one side of the head that causes the head to tilt to one side.
  • Cyclic vomiting uncontrolled vomiting that lasts about 24 hours and occurs every 60 to 90 days.
  • Abdominal migraine pain in the belly, usually near the belly button . Pain usually lasts 1 to 2 hours.

Read Also: Does Cream Of Tartar Help With Migraines

Risks And Side Effects Of Aspirin In Children

Children with the following conditions should not take Excedrin Migraine or any other medication containing aspirin:

As with any medication, aspirin has potential risks and side effects in both adults and children. These may include:

  • Nausea or vomiting
  • Heartburn
  • Stomach pain or cramps

If your child experiences any unusual symptoms or issues while taking Excedrin Migraine, discuss these with your healthcare provider.

Ask The Vet: My Dog Ate Excedrin Migraine Pills

TeraBrite – This is My Headache

If your dog ate Excedrin migraine pills, you are right to be concerned. This over-the-counter medication is harmful to dogs. In this article, veterinarian Dr. Ivana reviews this popular over-the-counter drug, explains why it is dangerous and what to do if your dog eats Excedrin Migraine pills.

Recommended Reading: Cream Of Tartar For Headache

Why Does Excedrin And Excedrin Migraine Have The Same Ingredients

Excedrin Migraine, packaged in red, only treats migraines. Even the lettering on the two boxes are in different positions so consumers can tell them apart. But because both pain medicines contain the same amount of the same active ingredients acetaminophen, aspirin and caffeine they are essentially identical.

What Is In Excedrin Migraine

Approximately 50 million Americans suffer from migraine. Migraine is not your typical headache as it involves more complex reasons for their occurrence that are neurological in origin. Most people with migraine disease have one to two migraine attacks per month, but for people with chronic migraine, these attacks can be as frequent as up to 15 per month. The debilitating pain that is associated with migraine symptoms can interfere with daily activities like driving, working, reading and writing, seriously impacting the quality of life in people who face this medical condition. Most people who get migraine have a family history of their occurrence, indicating that genetics play a large role in their cause. Typical migraine symptoms include:

  • Throbbing pain in one or both sides of the head
  • Light and sound sensitivity
  • Vomiting
  • Vision changes like the appearance of an aura

Identifying triggers that can cause a migraine is also important, as avoiding these triggers can prevent the onset of a migraine attack. Typically, a migraine attack can last for several hours to days. The longer the duration of the migraine attack, it can make going about daily activities very hard for the affected individual. Common migraine triggers include:

  • Bright lights or sun glare
  • Strong scents
  • Changes in sleep patterns

Recommended Reading: How To Fake A Migraine To A Doctor

Main Differences Between Excedrin Migraine And Excedrin Extra Strength

  • The main difference between Excedrin migraine and extra strength is the labeling on them.
  • Excedrin migraine is a drug used while having severe pain in the head or any sort of migraine pain, while Excedrin extra strength is used for treating minor pains.
  • Excedrin migraine was introduced for the very first time in the year 1998, while Excedrin extra strength was introduced in the early years of the 1960s.
  • Migraine is available in three forms, while Extra strength is available in four different forms.
  • It is recommended that only 2 doses of migraine should be taken in 24 hours, but for extra strength, it is recommended that 2 tablets should be taken every 6 hours.
  • Migraine is given while facing severe and unbearable pain, whereas Extra strength is given while having aches like- headache, menstrual aches or cramps, toothache, sinusitis, etc.
  • Why Was It Discontinued

    Excedrin PM Headache Caplets 24ct x 3/Pack  NEPA ...

    Earlier this year, GlaxoSmithKline , the manufacturer of Excedrin, temporarily paused production of Excedrin Migraine and Excedrin Extra Strength. They did so as a precaution to resolve an inconsistency in how the ingredients were weighed. As of this month, GSK has resumed production and you should start seeing these products back on the shelves shortly.

    Also Check: Why Does Caffeine Help Migraines

    How To Prevent Moh

    Overcoming MOH is not fun, though, and it makes managing Migraine just a little bit harder. Avoiding MOH in the first place is clearly the best option.

    To reduce the risk of MOH, youll probably want more than one acute treatment in your arsenal. Alternating your triptan with a naproxen-based anti-inflammatory medication is beneficial because it prevents you from overdoing it on one certain type of medication, said headache specialist Dr. Thomas Berk during a special event for the American Migraine Foundation

    Still, you dont want to take those more than 15 days a month because they can cause not only rebound headache but gastritis and kidney disease as well, said Berk. Pay attention to the recommended use instructions on the bottles. These medications are meant to be used as needed due to these risks.

    We Take A Closer Look At How Fast You Can Expect Relief From Your Headache

    When youre suffering from a pounding headache, the quicker the pain fades the better. So a new television ad promising that Excedrin Extra Strengtha triple combination of acetaminophen, aspirin, and caffeinecan start to provide relief in just 15 minutes sounds promising. But you could be waiting a lot longer for reliefabout two hoursaccording to the research we found.

    We found just one relevant study of Excedrin Extra Strength published in the journal Headache in 2006. In that study, people with migraine headaches who took the drug didnt experience any more pain relief after 15 minutes than those who took a placebo. In fact, people didnt experience any more pain relief than the placebo group until 45 minutes had passed. They also didnt rate the amount of pain reduction as meaningful until more than 2 hours had gone byor about 8 times longer than the claim in the TV ad.

    Don’t Miss: Migraine Headaches And Burping

    Are Other Excedrin Products Toxic To Dogs

    The Excedrin product line includes four different products: Excedrin Extra Strength, Excedrin Migraine, Excedrin PM Headache, and Excedrin Tension Headache.

    Excedrin Extra Strength and Excedrin Migraine contain the same three active ingredients acetaminophen, aspirin, and caffeine. Excedrin PM Headache contains acetaminophen, aspirin, and diphenhydramine. Finally, Excedrin Tension Headache contains acetaminophen and caffeine.

    All in all, it is safe to assume that all Excedrin products are dangerous and potentially lethal to dogs.

    Caffeine Toxicity In Dogs

    WHATS IN MY PURSE!? | Louis Vuitton Neverfull MM

    The lethal dose of caffeine for dogs is around 150 mg per kilogram of body weight. Since each Excedrin Migraine pill contains 65 mg caffeine, one Excedrin Migraine pill is not lethal to dogs, but it is enough to cause negative side-effects such as irregular and speedy heartbeat and seizures.

    Simply put, the amount of caffeine contained in an Excedrin Migraine pill is enough to cause damages to the central nervous system, heart, lungs, and kidneys.

    You May Like: Does Cream Of Tartar Help With Migraines

    What Happens If I Overdose On Excedrin

    Early signs of acetaminophen overdose include loss of appetite, nausea, vomiting, sweating, or weakness. Later symptoms may include upper stomach pain, dark urine, and yellowing of your skin or eyes.

    Overdose symptoms may also include ringing in your ears, headache, diarrhea, hallucinations, fast or slow heart rate, or seizure .

    What Happens If I Overdose

    Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can damage your liver or cause death.

    The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

    Overdose symptoms may also include ringing in your ears, headache, diarrhea, hallucinations, fast or slow heart rate, or seizure .

    Also Check: Visual Representation Ocular Migraine

    How The Active Ingredients In Excedrin Products Work Together To Stop Headaches

    Evidence suggests that the use of combination analgesics such as Excedrin offer advantages in the treatment of headaches by targeting pain in more than one way.

    Excedrins specialized formula contains two pain relievers plus an amplifier that work together to target head pain. Aspirin is a non-steroidal anti-inflammatory drug or NSAID. Aspirin helps to block the production of pain signaling chemicals called prostaglandins. The way in which acetaminophen works is still not well understood. However, it is believed to elevate the pain threshold. This allows you to tolerate more pain, therefore providing pain relief. Finally, caffeine has been shown to increase the potency of aspirin and acetaminophen by up to 40 percent. This means less acetaminophen and aspirin is needed to relieve your migraine pain when combined with caffeine.

    Acetaminophen, aspirin and caffeine, when taken as directed, provide clinically proven headache relief. Excedrin is a combination of these ingredients: two pain relievers, plus an amplifier to enhance the analgesic effect.

    Acetaminophen, also known as paracetamol, should not be taken with other medicines that also contain acetaminophen. Acetaminophen is contained in many medicines to treat pain, fever, symptoms of cold and flu, and sleep medicines. Do not take more than recommended dose, as this may be harmful, including serious harm to your liver. If you have liver or kidney disease, talk to your doctor before taking acetaminophen.

    Children And Teens Younger Than 18 Years

    High Value $1.50/1 Excedrin Coupon = Migraine Relief Only ...

    Talk with your childs doctor before giving your child Excedrin Migraine.

    Because it contains aspirin, you should be very careful when giving Excedrin Migraine to children and teens. This is because aspirin is linked with Reyes syndrome, a rare but serious illness. Never give products that contain aspirin to a child younger than 12 years. And dont give aspirin to a teen if theyre recovering from a viral disease such as chicken pox or the flu.

    Read Also: Octal Migraine

    What Does The Temporary Pause In Production Of Excedrin Extra Strength And Excedrin Migraine Mean For Those Living With Migraine

    Original article:

    Those living with migraine may have to find an alternative over the counter treatment to Excedrin Migraine as it is discontinued until further notice.

    Both caplet and gel-tablets of Excedrin Extra Strength and Excedrin Migraine will be temporarily unavailable as GlaxoSmithKline works to resolve an inconsistency in how the ingredients are weighed. The company said in a statement that the production halt is a precautionary measure and that there are no safety risks associated with either product. However, both will be temporarily off the shelves until the issue is resolved.

    For people using Excedrin to relieve recurring migraine attacks, this news may be concerning. But what sounds scary, could actually be the ticket to reducing the frequency of your migraine attacks.

    Why? Because taking over-the-counter or prescription medications too frequently can actually cause Medication Overuse Headache. Overstimulating the brain pathways involved in reducing pain can create a dependence on medication. Not only does overuse make the medication less effective over time, it also causes pain between attacks and may trigger more frequent attacks. Overuse may even have a hand in progressing the disease from episodic to chronic.

    If you rely on these Excedrin products for relief from migraine, the American Migraine Foundation recommends you schedule an appointment with your headache specialist to determine an alternate course of treatment.

    Font Size

    RELATED ARTICLES

    Popular Articles